MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRAY/ARTICULAR SURFACE INSERTER BOTTOM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. TRAY/ARTICULAR SURFACE INSERTER BOTTOM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 00584305200
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a tka, the inserter broke while trying to seat the poly.All pieces were retrieved.It is unknown how the procedure was finished.Surgery was not delayed.Patient was not harmed beyond the described event.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection confirmed one side of the tip is broken off the tray/articular surface inserter tip.The device shows significant signs of wear/usage.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.This is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.

Brand Name
TRAY/ARTICULAR SURFACE INSERTER BOTTOM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10780702
Report Number1020279-2020-06083
Device Sequence Number3772996
Product Code LXH
UDI-Device Identifier00885556621653
UDI-Public00885556621653
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00584305200
Device Catalogue Number00584305200
Device Lot Number60216121
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;